Drought, Benton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Rainfall was typically sporadic for August across northwest Arkansas until the end of the month when the remnants of Hurricane Isaac moved through the region. Rainfall from this system across northwest Arkansas ranged from one quarter of an inch to about two inches.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Rainfall was typically sporadic for August across northwest Arkansas until the end of the month when the remnants of Hurricane Isaac moved through the region. Rainfall from this system across northwest Arkansas ranged from one quarter of an inch to about two inches. Given the prolonged period of unusually dry weather, the precipitation that was received in August 2012 did little to improve the drought, which had slipped into the exceptional (D4) category across much of northwest Arkansas early in the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 10:53 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT TUE JUL 31 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
FOR THE ENTIRE 24 HOUR FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 949 PM CDT TUE JUL 31 2012/
..UPDATE...
DISCUSSION...
CURRENT FORECAST ON TRACK THIS EVENING WITH NO SIGNIFICANT CHANGES.
LATEST 00Z NAM CONTINUES TO SUPPORT 110 DEGREE PLUS HIGH TEMPERATURES
ACROSS NORTHEAST OKLAHOMA...POSSIBLY EVEN HOTTER THAN CURRENTLY
FORECAST. STAY TUNED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ010-
ARZ019-ARZ029.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ002-ARZ011-ARZ020.
&&
AVIATION...06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 925 PM CDT TUE JUL 31 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 925 PM CDT TUE JUL 31 2012 ...RECORD BREAKING HEATWAVE CONTINUES... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AN LIMITED FIRE DANGER THREAT WILL PERSIST THROUGH THE EVENING HOURS AS RELATIVE HUMIDITY VALUES AROUND 25 PERCENT CONTINUE TO SLOWLY INCREASE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...VERY HIGH FIRE WEATHER AND DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL AND VERY HIGH FIRE WEATHER AND DANGEROUS HEAT POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER AND DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL AND VERY HIGH FIRE WEATHER AND DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL AND DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE EXCESSIVE HEAT WILL CONTINUE THROUGH THE WEEK...WITH ONLY SLIGHTLY COOLER TEMPERATURES POSSIBLE BY NEXT WEEKEND...INCLUDING A SMALL CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS. THE FIRE WEATHER THREAT WILL ALSO REMAIN ELEVATED THROUGH THE PERIOD. EMERGENCY MANAGEMENT PLANNING STATEMENT... CITY AND COUNTY OFFICIALS SHOULD BE PREPARED FOR MORE HEAT RELATED INCIDENTS...AND THE THREAT FOR WILDFIRES...THIS WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399858, 399859, 399860, 399861, 399862, 399863, 399864.